Journal of Systems Engineering and Electronics ›› 2014, Vol. 25 ›› Issue (3): 386-392.doi: 10.1109/JSEE.2014.00044

Previous Articles     Next Articles

Series expansion feasibility of singular integral in method of moments

Jinzu Ji and Peilin Huang*   

  1. School of Aeronautic Science and Engineering, Beihang University, Beijing 100191, China
  • Online:2014-07-01 Published:2010-01-03


When calculating electromagnetic scattering using method of moments (MoM), integral of the singular term has a significant influence on the results. This paper transforms the singular surface integral to the contour integral. The integrand is expanded to Taylor series and the integral results in a closed form. The cut-off error is analyzed to show that the series converges fast and only about 2 terms can agree well with the accurate result. The comparison of the perfect electric conductive (PEC) sphere’s bi-static radar cross section (RCS) using MoM and the accurate method validates the feasibility in manipulating the singularity. The error due to the facet size and the cut-off terms of the series are analyzed in examples.